Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 11, NWS Wichita, KS

February 19, 201426 counties in Kansas

NWS Wichita, KS issued this wind advisory at Feb 19, 2014, 3:37 AM CST for 26 counties in Kansas. It took effect at Feb 20, 2014, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2014, 3:37 AM CST (09:37 UTC)
In effect from
Feb 20, 2014, 6:00 AM CST
Expired
Feb 20, 2014, 6:00 PM CST
In force
12 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3227 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WWUS73 KICT 190937
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
337 AM CST WED FEB 19 2014


KSZ049-051>053-068>072-083-092>096-098>100-192345-
/O.NEW.KICT.WI.Y.0011.140220T1200Z-140220T2200Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
337 AM CST WED FEB 19 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CST THURSDAY. 

* TIMING...VERY STRONG NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS
  THE ENTIRE REGION THURSDAY MORNING...AND PERSISTENT THROUGH THE
  MID AFTERNOON HOURS ON THURSDAY. 

* WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 35 MPH WITH GUSTS
  UP TO 50 MPH ARE EXPECTED.

* IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE VERY STRONG
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS TRAVELING
  ON EAST TO WEST ORIENTATED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047-048-050-067-082-091-192345-
/O.NEW.KICT.HW.A.0002.140220T0900Z-140220T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
337 AM CST WED FEB 19 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON. 

* TIMING...EXTREME NORTHWEST WIND SPEEDS COULD AFFECT PORTIONS OF
  CENTRAL AND SOUTH CENTRAL KANSAS VERY LATE TONIGHT AND THURSDAY
  MORNING. THE WIND SPEEDS ARE EXPECTED TO DECREASE A BIT FOR
  THURSDAY AFTERNOON BUT WILL REMAIN IN THE VERY STRONG CATEGORY. 

* WINDS...SUSTAINED FROM THE NORTHWEST AT 40 TO 45 MPH WITH GUSTS
  UP TO 60 MPH WILL BE POSSIBLE.

* IMPACTS...FROM THESE EXTREME NORTHWEST WIND SPEEDS WILL MAKE
  TRAVEL VERY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT
  WEIGHT VEHICLES. IN ADDITION...MINOR DAMAGE TO
  STRUCTURES...OUTDOOR FURNITURE AND POWER LINES COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JAKUB
5 follow-up statements
313 
WWUS73 KICT 192046
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
246 PM CST WED FEB 19 2014

KSZ032-033-047-048-050-067-082-091-201100-
/O.UPG.KICT.HW.A.0002.140220T0900Z-140220T2200Z/
/O.NEW.KICT.HW.W.0003.140220T0900Z-140220T1600Z/
/O.EXB.KICT.WI.Y.0011.140220T1600Z-140220T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
246 PM CST WED FEB 19 2014

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 10 AM TO 4 PM CST THURSDAY. 

* TIMING...POTENTIALLY DAMAGING WIND SPEEDS WILL DEVELOP ACROSS THE AREA
  FROM 3 AM TO 10 AM THURSDAY MORNING. WINDS WILL DIMINISH SOME
  BUT REMAIN STRONG LATE THURSDAY MORNING INTO MID AFTERNOON
  THURSDAY.

* WINDS...SUSTAINED FROM THE NORTHWEST AT 40 TO 45 MPH WITH GUSTS
  UP TO 60 MPH EARLY THURSDAY MORNING...DIMINISHING TO 25 TO 35
  MPH WITH GUSTS TO 45 MPH LATE MORNING INTO MID AFTERNOON. 

* IMPACTS...FROM THESE EXTREME WIND SPEEDS WILL MAKE TRAVEL VERY
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES. IN ADDITION...MINOR DAMAGE TO STRUCTURES... OUTDOOR
  FURNITURE...TREES AND POWER LINES COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049-051>053-068>072-083-092>096-098>100-201100-
/O.CON.KICT.WI.Y.0011.140220T1200Z-140220T2200Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
246 PM CST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST THURSDAY.

* TIMING...STRONG NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE
  ENTIRE REGION THURSDAY MORNING...PERSISTING THROUGH THE MID
  AFTERNOON HOURS ON THURSDAY.

* WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 35 MPH WITH 
  GUSTS UP TO 50 MPH ARE EXPECTED. 

* IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE STRONG
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS
  TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JMC
633 
WWUS73 KICT 200937
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
337 AM CST THU FEB 20 2014

KSZ049-051-068-083-092-202345-
/O.EXB.KICT.HW.W.0003.140220T1200Z-140220T1700Z/
/O.EXT.KICT.WI.Y.0011.140220T1700Z-140221T0000Z/
SALINE-MCPHERSON-HARVEY-SEDGWICK-SUMNER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...NEWTON...WICHITA...
WELLINGTON
337 AM CST THU FEB 20 2014

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 11 AM CST THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 11 AM CST THIS MORNING.
THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING. 

* TIMING...STRONG DAMAGING NORTHWEST WINDS WILL SPREAD EASTWARD
  ACROSS THE REGION THIS MORNING. THE NORTHWEST WINDS ARE
  EXPECTED TO DECREASE A BIT FOR THE AFTERNOON BUT WILL REMAIN
  QUITE STRONG THROUGH THE AFTERNOON.

* WINDS...SUSTAINED FROM THE NORTHWEST AT 35 TO 45 MPH WITH GUSTS
  UP TO 60 MPH ARE EXPECTED THIS MORNING. THE WINDS WILL DECREASE
  TO 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH DURING THE AFTERNOON
  HOURS. 

* IMPACTS...FROM THESE VERY HIGH WIND SPEEDS WILL MAKE TRAVEL VERY
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES. IN ADDITION...MINOR DAMAGE TO STRUCTURES...OUTDOOR
  FURNITURE...TREES AND POWER LINES COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047-048-050-067-082-091-202345-
/O.EXT.KICT.HW.W.0003.000000T0000Z-140220T1700Z/
/O.EXT.KICT.WI.Y.0011.140220T1700Z-140221T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
337 AM CST THU FEB 20 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM CST THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS
MORNING TO 6 PM CST THIS EVENING. 

* TIMING...STRONG DAMAGING NORTHWEST WINDS WILL SPREAD EASTWARD
  ACROSS THE REGION THIS MORNING. THE NORTHWEST WINDS ARE
  EXPECTED TO DECREASE A BIT FOR THE AFTERNOON BUT WILL REMAIN
  QUITE STRONG THROUGH THE AFTERNOON.

* WINDS...SUSTAINED FROM THE NORTHWEST AT 40 TO 45 MPH WITH GUSTS
  UP TO 60 MPH ARE EXPECTED THIS MORNING...DECREASING TO 30 TO 35
  MPH WITH GUSTS TO 50 MPH FOR THIS AFTERNOON.

* IMPACTS...FROM THESE VERY HIGH WIND SPEEDS WILL MAKE TRAVEL VERY
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES. IN ADDITION...MINOR DAMAGE TO STRUCTURES...OUTDOOR
  FURNITURE...TREES AND POWER LINES COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ052-053-069>072-093>096-098>100-202345-
/O.EXT.KICT.WI.Y.0011.140220T1200Z-140221T0000Z/
MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
337 AM CST THU FEB 20 2014

...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE
  REGION THIS MORNING...AND WILL PERSIST THROUGH THE AFTERNOON
  HOURS ON TODAY.

* WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 35 MPH WITH 
  GUSTS UP TO 50 MPH ARE EXPECTED. 

* IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE STRONG 
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS 
  TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAKUB
919 
WWUS73 KICT 201659
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1059 AM CST THU FEB 20 2014

KSZ032-033-047>051-067-068-082-083-091-092-210000-
/O.EXP.KICT.HW.W.0003.000000T0000Z-140220T1700Z/
/O.CON.KICT.WI.Y.0011.140220T1700Z-140221T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1059 AM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 11 AM CST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM CST THIS MORNING. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 


* TIMING...STRONG NORTHWEST WINDS WILL PERSIST INTO THE AFTERNOON.

* WINDS...WILL DECREASE TO 30 TO 35 MPH WITH GUSTS TO AROUND 50
  MPH INTO THE AFTERNOON HOURS.

* IMPACTS...THESE HIGH WIND SPEEDS COULD MAKE TRAVEL
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ052-053-069>072-093>096-098>100-210000-
/O.CON.KICT.WI.Y.0011.000000T0000Z-140221T0000Z/
MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
1059 AM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...VERY STRONG NORTHWEST WINDS OVER SOUTHEAST KANSAS WILL
  PERSIST THROUGH 2PM BEFORE DECREASING...YET REMAINING STRONG
  THROUGH THE AFTERNOON HOURS. 

* WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 40 MPH WITH GUSTS
  UP TO 50 MPH ARE EXPECTED.

* IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE STRONG 
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS 
  TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$


BILLINGS WRIGHT
457 
WWUS73 KICT 202122
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CST THU FEB 20 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-210000-
/O.CON.KICT.WI.Y.0011.000000T0000Z-140221T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
322 PM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL PERSIST UNTIL EARLY THIS
  EVENING. 

* WINDS...SUSTAINED FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS
  RANGING FROM 40 TO 50 MPH.

* IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE STRONG 
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS 
  TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
475 
WWUS73 KICT 202359
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CST THU FEB 20 2014

...WIND ADVISORY TO EXPIRE AT 6 PM THIS EVENING...

KSZ032-033-047>053-067>072-082-083-091>096-098>100-210100-
/O.EXP.KICT.WI.Y.0011.000000T0000Z-140221T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
559 PM CST THU FEB 20 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

NORTHWEST WINDS ARE DIMINISHING TO 20 TO 30 MPH AND WILL DIMINISH
FURTHER EARLY THIS EVENING. AS SUCH...THE WIND ADVISORY THAT HAD
BEEN IN EFFECT FOR ALL AREAS IS BEING ALLOWED TO EXPIRE.

$$

ES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 19, 3:17 AM CST, 20 minutes earlier.

Area forecast discussion, Feb 19, 3:17 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
317 AM CST WED FEB 19 2014

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 312 AM CST WED FEB 19 2014

ABOVE NORMAL TEMPERATURES EXPECTED AGAIN TODAY BUT NOT AS WARM AS
YESTERDAY WITH MORE CLOUDS SPREADING ACROSS THE REGION.
MEANWHILE...MOISTURE TRANSPORT WILL RAMP UP ACROSS EASTERN KANSAS
FOR THIS AFTERNOON INTO TONIGHT AHEAD OF FLEET-FOOTED UPPER WAVE
CURRENTLY OVER THE PACIFIC NORTHWEST. SCATTERED THUNDERSTORMS LOOK
TO DEVELOP THIS AFTERNOON...MAINLY FOR LOCATIONS EAST OF THE KANSAS
TURNPIKE. THE COMBINATION OF ELEVATED INSTABILITY AND STRONG SHEAR
ALOFT COULD GIVE WAY TO A FEW STRONG/SEVERE THUNDERSTORMS WITH HAIL
BEING THE PRIMARY HAZARD. OTHERWISE SURFACE LOW PRESSURE WILL
UNDERGO EXPLOSIVE CYCLOGENESIS TONIGHT WHICH WILL CAUSE A RAPID
TIGHTENING OF THE PRESSURE GRADIENT WINDS ON THE BACKSIDE FOR LATE
TONIGHT...THEN SPREAD EASTWARD ACROSS THE REGION ON THURSDAY. WE
WILL HOIST A HIGH WIND WATCH FOR LOCATIONS THAT COULD SEE WIND
SPEEDS REACHING EXTREME LEVELS(LATE TONIGHT-THURSDAY MORNING) AND
CARRY A WIND ADVISORY FOR THE REMAINDER OF THE AREA ON THURSDAY. THE
COLDER AIR WILL CHANGE THE PRECIP TYPE OVER TO SNOW ACROSS CENTRAL
KANSAS FOR LATE TONIGHT INTO THURSDAY MORNING. IT LOOKS TO BE A
BRIEF PERIOD OF SNOW FOR CENTRAL KANSAS WITH THE DEFORMATION ZONE
RACING EASTWARD...BUT IF THE SNOW COMES DOWN AT A HIGH ENOUGH RATE
COMBINED WITH THE EXTREME WINDS THIS COULD DROP VISIBILITIES
SIGNIFICANTLY AND LATER SHIFTS COULD END UP HOISTING A WINTER
WEATHER ADVISORY FOR THIS HAZARD. THE PRECIP WILL END QUICKLY AS
STRONG SUBSIDENCE SPREADS OVER THE AREA FOR THURSDAY AFTERNOON.
A NICE REBOUND WILL BE IN STORE FOR THE AREA ON FRIDAY AS PREMIUM
DOWNSLOPE EFFECTS BOOSTS DAYTIME HIGHS ABOVE NORMAL.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 312 AM CST WED FEB 19 2014

WE SHOULD SEE A LITTLE COOL DOWN FOR THE WEEKEND WITH A MORE
NOTICEABLE COOL DOWN ARRIVING ON MONDAY NIGHT INTO TUESDAY...AS NEXT
SURGE OF COLDER AIR PUSHES SOUTHWARD INTO KANSAS.

JAKUB

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1051 PM CST TUE FEB 18 2014

VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD.
SURFACE HIGH PRESSURE WILL DRIFT EAST ACROSS KANSAS OVERNIGHT WITH
LIGHT WINDS. AN INCREASING SOUTHEAST SURFACE FLOW WILL DEVELOP
DURING WEDNESDAY IN ADVANCE OF LOW PRESSURE MOVING ACROSS THE
ROCKIES. INCREASING HIGH CLOUDS ARE EXPECTED AHEAD OF THE UPPER
TROF. BETTER LOW LEVEL MOISTURE TRANSPORT AND DEVELOPMENT OF LOW
CLOUDS/MVFR CIGS ARE EXPECTED BY WEDNESDAY EVENING...MAINLY ALONG
AND EAST OF A SALINA TO WICHITA LINE. WIDELY SCATTERED ELEVATED
CONVECTION IS POSSIBLE TOWARD THE END OF THE FORECAST VALID PERIOD
MAINLY EAST OF THE KANSAS TURNPIKE.

KED

&&

.FIRE WEATHER...
ISSUED AT 312 AM CST WED FEB 19 2014

THE COMBINATION OF DRIER AIR OVERSPREADING THE REGION AND STRONG
NORTHWEST WILL GIVE WAY TO VERY HIGH GRASSLAND FIRE DANGER
CONDITIONS ACROSS THE ENTIRE REGION THURSDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  38  48  28 /  20  30  30   0
HUTCHINSON      58  35  48  28 /  10  60  60   0
NEWTON          57  36  46  29 /  20  60  60   0
ELDORADO        59  39  47  28 /  30  60  60  10
WINFIELD-KWLD   61  41  51  28 /  20  30  30   0
RUSSELL         58  34  46  27 /  10  70  70   0
GREAT BEND      58  35  47  27 /  10  60  60   0
SALINA          57  35  45  28 /  10  80  80   0
MCPHERSON       57  35  47  28 /  10  70  70   0
COFFEYVILLE     64  51  55  30 /  30  60  60  10
CHANUTE         60  47  52  27 /  40  70  70  10
IOLA            59  46  51  28 /  40  80  80  10
PARSONS-KPPF    62  50  54  28 /  30  70  70  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM TO 4 PM CST THURSDAY FOR KSZ049-051>053-
068>072-083-092>096-098>100.

HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR
KSZ032-033-047-048-050-067-082-091.

&&
Hazardous weather outlook, Feb 18, 6:09 PM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
609 PM CST TUE FEB 18 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-200015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
609 PM CST TUE FEB 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. A FEW
STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER
SOUTHEAST KANSAS WEDNESDAY NIGHT. THE MAIN THREAT WILL BE HAIL OF
NICKEL TO QUARTER SIZE.

A MIX OF RAIN AND SNOW ARE POSSIBLE LATE WEDNESDAY NIGHT AND EARLY
THURSDAY MORNING OVER CENTRAL KANSAS. ANY SNOW ACCUMULATIONS WILL
BE LIMITED TO A TRACE UP TO 1 INCH.

VERY STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND
50 MPH...WILL SPREAD ACROSS CENTRAL AND SOUTH CENTRAL KANSAS LATE
WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING...AND INTO SOUTHEAST
KANSAS DURING THE DAY THURSDAY.

VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED AREA-WIDE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:37 AM CSTHigh Wind WatchICTBarton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more11 hr
Feb 19, 2:21 PM CSTWinter Weather AdvisoryICTBarton, Ellsworth, Harvey, Kingman, Lincoln, McPherson and 6 more21 hr
Feb 19, 2:46 PM CSTHigh Wind WarningICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more20 hr

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.